Hail, Marshall
- When
- September 22, 8:14 AM CST
- Where
- Marshall County, 1 mi E of Bremen
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.900, -96.767
4 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Sep 22, 1:17 AM CST, 6 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 217 AM CDT SAT SEP 22 2001 PRECIPITATION CHANCES THROUGH TONIGHT AND TEMPERATURES THROUGH MONDAY ARE THE MAIN FORECAST CONCERNS. WARM ADVECTION WELL UNDERWAY THIS MORNING. PROFILER NETWORK SHOWING SOUTHERLY WINDS MIGRATING INTO EASTERN KANSAS WITH STRONGEST WINDS CONFINED FURTHER WEST. THUNDERSTORMS DEVELOPED IN NOSE OF JET AND MOISTURE/INSTABILITY AXIS IN SOUTH CENTRAL NEBRASKA. SMALL CLUSTER OF STORMS MOVING SOUTHEAST IN LINE WITH CORFIDI VECTORS. WATER VAPOR LOOP AND PROFILERS SHOW A SHORTWAVE IN SOUTH CENTRAL KANSAS MOVING SOUTHEAST. ELEVATED STORMS STARTING TO INCREASE IN SOUTH CENTRAL NEBRASKA AND SHOULD SLIDE SOUTHEAST INTO THE CWA. WILL BUMP UP POPS FOR TODAY TO HANDLE THIS MORNINGS CONVECTION AND THEN DEVELOPMENT AHEAD OF THE FRONT LATE THIS AFTERNOON. SATELLITE SHOWS SHORTWAVE TROF FROM SOUTHERN CANADIAN PLAINS INTO MONTANA AND EASTERN IDAHO. THIS SYSTEM HANDLED WELL BY MODELS AND WILL SLIDE SOUTH INTO KANSAS TONIGHT. ETA SUGGESTS MOST OF CWA WILL BE CAPPED THIS AFTERNOON BEFORE BEING OVERCOME BY LOWLEVEL FORCING AND DYNAMIC LIFT AHEAD OF THE DIVING SHORTWAVE. FRONT SHOULD BE THROUGH MOST OF THE CWA BY 12Z SUNDAY...EXCEPT FOR AREAS SOUTH OF INTERSTATE 35. WILL KEEP SOME MORNING POPS GOING IN THE SOUTHEAST ON SUNDAY AND DRY ELSEWHERE. EXPECT TO SEE SOME STRATO CUMULUS ON SUNDAY AFTERNOON...THEN MOSTLY CLEAR SKIES SUNDAY NIGHT. TEMPERATURES TODAY SHOULD WARM INTO THE LOWER 80S MORE NEAR AVN/MAV GUIDANCE. TONIGHT TRENDED TOWARD THE WARMER FWC NUMBERS...ESPECIALLY IN THE EAST CENTRAL ZONES. SUNDAY AND SUNDAY NIGHT...HIGHS IN THE UPPER 60S LOOK GOOD WHICH IS A COMPROMISE BETWEEN THE FWC AND MAV GUIDANCE. SUNDAY NIGHT LOOKS CHILLY WITH CLEARING SKIES AND WEAKENING WINDS CURRENT TEMPS IN LOWER 40 TO MID 40S LOOKS GOOD. .TOP...NONE. 53
KSZ008>012-020>024-026-034>040-054>056-058-059-221700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 431 AM CDT SAT SEP 22 2001 STORM SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT ACROSS NORTH CENTRAL KANSAS...AND TONIGHT ACROSS NORTHEAST AND EAST CENTRAL KANSAS. THUNDERSTORMS MAY DEVELOP NEAR THE NEBRASKA BORDER THIS MORNING. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON NEAR THE NEBRASKA BORDER. A LINE OF THUNDERSTORMS IS THEN FORECAST TO DEVELOP AND MOVE SOUTHEAST ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS DURING THE EVENING AND OVERNIGHT HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. SYNOPSIS: A WARM FRONT NEAR THE NEBRASKA BORDER WILL ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS MORNING AND AGAIN LATE THIS AFTERNOON. A STRONG COLD FRONT WILL THEN MOVE INTO SOUTHERN NEBRASKA THIS EVENING AND COLLIDE WITH A MOIST AND UNSTABLE AIRMASS AS IT MOVES SOUTHEAST ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
858 AM CDT SAT SEP 22 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0857 AM 1 E HANOVER KS .75 INCH HAIL
09/22/01 WASHINGTONThe Topeka radar (KTWX), 110 km away, was scanning. The volume nearest the first event began at 14:16 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5266587, 5266588, 5266589, 5266590, 5266348.